The increasing use of the thiocyanates in the treatment of hypertension suggests the need of a statement relative to the toxicity of this drug. Heretofore the only reports on this phase of therapy have been sporadic accounts of severe intoxication. Under such circumstances it may be understood that a great disparity of opinion relative to the advisability of using the thiocyanates therapeutically has arisen. This was justified in the face of the lack of satisfactory guides to its proper dosage. After ten years' experience with cyanate therapy, carefully controlled by determinations of the blood content of the drug, we feel prepared to offer a critical analysis of the literature on the subject of its toxicity and to make some suggestions for the clinical guidance to the toxicology and therapeutics of this salt.
It is essential at the outset of this communication to reemphasize the importance of the relationship between thiocyanate
WALD MH, LINDBERG HA, BARKER MH. THE TOXIC MANIFESTATIONS OF THE THIOCYANATES. JAMA. 1939;112(12):1120–1124. doi:10.1001/jama.1939.02800120006002
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: